Alert archive / New Mexico / Areal Flood Warnings in 2021

Areal Flood Warning 7, NWS Midland/Odessa, TX

June 29, 2021Eddy County, New Mexico

NWS Midland/Odessa, TX issued this areal flood warning at Jun 29, 2021, 9:30 AM MDT for Eddy County, New Mexico. It was in force for 71 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2021, 9:30 AM MDT (15:30 UTC)
Expired
Jul 2, 2021, 8:00 AM MDT
In force
71 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 161 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 9:30 AM MDTFLOOD10 N Carlsbad, NMNUMERSOUS ROADS REPORTED UNDER WATER. SEVERAL ROAD CLOSURES BETWEEN ARTESIA AND CARLSBAD.
Jun 29, 3:02 PM MDTFLOOD1 S Carlsbad, NMDRAW SOUTHWEST OF LOWER TRANSILL DAM IS OVERFLOWING BANKS WITH WATER FLOWING ACROSS SAN JOSE BLVD.
Jun 29, 4:04 PM MDTFLOOD2 Ssw Carlsbad, NMVIDEO OF FLOODING AT RADIO BLVD AND BOYD DR FROM SOUTHERN CANAL IN CARLSBAD.
Jun 29, 5:30 PM MDTFLOOD2 Nw Carlsbad, NMCALLAWAY DR, NEAR WESTRIDGE DR, IS CLOSED BY THE CITY OF CARLSBAD DUE TO FLOODING.
Jun 29, 5:58 PM MDTFLOODCarlsbad, NMNUMEROUS ROAD CLOSURES AROUND THE CITY OF CARLSBAD DUE TO FLOODING.
Jun 29, 9:00 PM MDTFLASH FLOOD2 Ssw Carlsbad, NM*** 1 FATAL *** LAW ENFORCEMENT REPORTS FATALITY OF A GENTLEMAN WHOSE VEHICLE GOT SWEPT AWAY BY FLASH FLOOD WHEN VEHICLE TRIED TO DRIVE THROUGH FLOODED WATERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 3.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

572 
WGUS44 KMAF 291530
FLWMAF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
930 AM MDT Tue Jun 29 2021

NMC015-292130-
/O.NEW.KMAF.FA.W.0007.210629T1530Z-210629T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
930 AM MDT Tue Jun 29 2021

The National Weather Service in Midland/Odessa has issued a

* Flood Warning for...
  Western Eddy County in southeastern New Mexico...

* Until 330 PM MDT.

* At 930 AM MDT, Radar indicated moderate to heavy rain in the 
  warned area due to  showers and thunderstorms. Reports indicate 
  flooding along state road 2 from Lake Arthur to Hagerman road and 
  from state road 229 to between Haldeman road to highway 82 and 
  Richey Avenue is ongoing.

* Some locations that will experience flooding include...
  Carlsbad, Artesia, Hope, Seven Rivers Airport, Brantley Lake State 
  Park, Avalon, Carlsbad North, Carlsbad Caverns National Park, 
  Lincoln National Forest, Lakewood, Dayton, Atoka, Artesia 
  Municipal Airport, Living Desert State Park, Lake Avalon, Cavern 
  City Air Terminal, Otis and Queen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3297 10425 3236 10413 3209 10485 3296 10484

$$

Gregory Murdoch
8 follow-up statements
777 
WGUS44 KMAF 292118
FLWMAF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
318 PM MDT Tue Jun 29 2021

NMC015-300330-
/O.EXT.KMAF.FA.W.0007.000000T0000Z-210630T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
318 PM MDT Tue Jun 29 2021

The National Weather Service in Midland/Odessa has extended the

* Flood Warning for...
  Western Eddy County in southeastern New Mexico...

* Until 930 PM MDT Tuesday.

* At 318 PM MDT, the public reported heavy rain in the warned area 
  due to thunderstorms. Flooding is already occurring.

* Some locations that will experience flooding include...
  Carlsbad, Artesia, Hope, Seven Rivers Airport, Brantley Lake State 
  Park, Avalon, Carlsbad North, Carlsbad Caverns National Park, 
  Lincoln National Forest, Lakewood, Dayton, Atoka, Artesia 
  Municipal Airport, Living Desert State Park, Lake Avalon, Cavern 
  City Air Terminal, Otis and Queen.

Flood waters continues to flood low lying areas and river beds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3297 10425 3236 10413 3209 10485 3296 10484

$$

Johnson
601 
WGUS44 KMAF 300312
FLWMAF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
912 PM MDT Tue Jun 29 2021

.Rain continues to fall over Central Eddy County.

NMC015-300930-
/O.EXT.KMAF.FA.W.0007.000000T0000Z-210630T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
912 PM MDT Tue Jun 29 2021

The National Weather Service in Midland/Odessa has extended the

* Flood Warning for...
  Western Eddy County in southeastern New Mexico...

* Until 330 AM MDT Wednesday.

* At 912 PM MDT, the public reported heavy rain in the warned area 
  due to thunderstorms. Flooding is already occurring. Between 0.5 
  and 1.5 inches of rain have fallen.

* Some locations that will experience flooding include...
  Carlsbad, Artesia, Hope, Seven Rivers Airport, Brantley Lake State 
  Park, Avalon, Carlsbad North, Carlsbad Caverns National Park, 
  Lincoln National Forest, Lakewood, Dayton, Atoka, Artesia 
  Municipal Airport, Living Desert State Park, Lake Avalon, Cavern 
  City Air Terminal, Otis and Queen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3297 10425 3236 10413 3209 10485 3296 10484

$$

Johnson
348 
WGUS44 KMAF 300919
FLWMAF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
319 AM MDT Wed Jun 30 2021

NMC015-301230-
/O.EXT.KMAF.FA.W.0007.000000T0000Z-210630T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
319 AM MDT Wed Jun 30 2021

The National Weather Service in Midland/Odessa has extended the

* Flood Warning for...
  Western Eddy County in southeastern New Mexico...

* Until 630 AM MDT.

* At 319 AM MDT, Local reports indicate heavy rain fell in the 
  warned area yesterday due to thunderstorms. Flooding is already 
  occurring. Between 1 and 4 inches of rain have fallen in the 
  warned area.

* Some locations that will experience flooding include...
  Carlsbad, Artesia, Hope, Seven Rivers Airport, Brantley Lake State 
  Park, Avalon, Carlsbad North, Carlsbad Caverns National Park, 
  Lincoln National Forest, Lakewood, Dayton, Atoka, Artesia 
  Municipal Airport, Living Desert State Park, Lake Avalon, Cavern 
  City Air Terminal, Otis and Queen.

Additional rainfall amounts up to 1 inch are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3297 10425 3236 10413 3209 10485 3296 10484

$$
714 
WGUS44 KMAF 301227
FLWMAF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
627 AM MDT Wed Jun 30 2021

NMC015-301830-
/O.EXT.KMAF.FA.W.0007.000000T0000Z-210630T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
627 AM MDT Wed Jun 30 2021

The National Weather Service in Midland/Odessa has extended the

* Flood Warning for...
  Western Eddy County in southeastern New Mexico...

* Until 1230 PM MDT Wednesday.

* At 627 AM MDT, Although heavy rain has ended this morning many 
  areas are still flooded and drainages and rivers continue to run 
  high. It will take in into the afternoon for water to recede. Any 
  additional rain this afternoon will generate runoff quickly.

* Some locations that will experience flooding include...
  Carlsbad, Artesia, Hope, Seven Rivers Airport, Brantley Lake State 
  Park, Avalon, Carlsbad North, Carlsbad Caverns National Park, 
  Lincoln National Forest, Lakewood, Dayton, Atoka, Artesia 
  Municipal Airport, Living Desert State Park, Lake Avalon, Cavern 
  City Air Terminal, Otis and Queen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3297 10425 3236 10413 3209 10485 3296 10484

$$

Gregory Murdoch
690 
WGUS44 KMAF 301826
FLWMAF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
1226 PM MDT Wed Jun 30 2021

NMC015-010230-
/O.EXT.KMAF.FA.W.0007.000000T0000Z-210701T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
1226 PM MDT Wed Jun 30 2021

The National Weather Service in Midland/Odessa has extended the

* Flood Warning for...
  Western Eddy County in southeastern New Mexico...

* Until 830 PM MDT Wednesday.

* At 1226 PM MDT, Emergency management reports that there are still 
  many roads flooded across Eddy county.

* Some locations that will experience flooding include...
  Carlsbad, Artesia, Hope, Seven Rivers Airport, Brantley Lake State 
  Park, Avalon, Carlsbad North, Carlsbad Caverns National Park, 
  Lincoln National Forest, Lakewood, Dayton, Atoka, Artesia 
  Municipal Airport, Living Desert State Park, Lake Avalon, Cavern 
  City Air Terminal, Otis and Queen.

Local rainfall amounts of 0.50 to 1.0 inch are possibly through the 
night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3297 10425 3236 10413 3209 10485 3296 10484

$$

Gregory Murdoch
412 
WGUS44 KMAF 010213
FLWMAF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
813 PM MDT Wed Jun 30 2021

NMC015-010830-
/O.EXT.KMAF.FA.W.0007.000000T0000Z-210701T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
813 PM MDT Wed Jun 30 2021

The National Weather Service in Midland/Odessa has extended the

* Flood Warning for...
  Western Eddy County in southeastern New Mexico...

* Until 230 AM MDT Thursday.

* At 813 PM MDT, local law enforcement reported flooding in the 
  warned area. Flood waters are slowly receding.

* Some locations that will experience flooding include...
  Carlsbad, Artesia, Hope, Seven Rivers Airport, Brantley Lake State 
  Park, Avalon, Carlsbad North, Carlsbad Caverns National Park, 
  Lincoln National Forest, Lakewood, Dayton, Atoka, Artesia 
  Municipal Airport, Living Desert State Park, Lake Avalon, Cavern 
  City Air Terminal, Otis and Queen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3297 10425 3236 10413 3209 10485 3296 10484

$$

Johnson
741 
WGUS44 KMAF 010806
FLWMAF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
206 AM MDT Thu Jul 1 2021

NMC015-011330-
/O.EXT.KMAF.FA.W.0007.000000T0000Z-210701T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
206 AM MDT Thu Jul 1 2021

The National Weather Service in Midland/Odessa has extended the

* Flood Warning for...
  Western Eddy County in southeastern New Mexico...

* Until 730 AM MDT.

* At 206 AM MDT, local law enforcement reported some roads in and 
  around Carlsbad remain closed due to flooding.

* Some locations that will experience flooding include...
  Carlsbad, Artesia, Hope, Seven Rivers Airport, Brantley Lake State 
  Park, Avalon, Carlsbad North, Carlsbad Caverns National Park, 
  Lincoln National Forest, Lakewood, Dayton, Atoka, Artesia 
  Municipal Airport, Living Desert State Park, Lake Avalon, Cavern 
  City Air Terminal, Otis and Queen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3297 10425 3236 10413 3209 10485 3296 10484

$$
574 
WGUS44 KMAF 011317
FLWMAF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
717 AM MDT Thu Jul 1 2021

NMC015-021400-
/O.EXT.KMAF.FA.W.0007.000000T0000Z-210702T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-
717 AM MDT Thu Jul 1 2021

The National Weather Service in Midland/Odessa has extended the

* Flood Warning for...
  Western Eddy County in southeastern New Mexico...

* Until 800 AM MDT Friday.

* At 717 AM MDT, some roads in and around Carlsbad remain closed due 
  to flooding.

* Some locations that will experience flooding include...
  Carlsbad, Artesia, Hope, Seven Rivers Airport, Brantley Lake State 
  Park, Avalon, Carlsbad North, Carlsbad Caverns National Park, 
  Lincoln National Forest, Lakewood, Dayton, Atoka, Artesia 
  Municipal Airport, Living Desert State Park, Lake Avalon, Cavern 
  City Air Terminal, Otis and Queen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3297 10425 3236 10413 3209 10485 3296 10484

$$

James DeBerry

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this areal flood warning went out at Jun 29, 5:33 AM MDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 29, 5:33 AM MDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
633 AM CDT Tue Jun 29 2021

...New AVIATION...

.AVIATION...
(12Z TAFS)
Issued at 631 AM CDT Tue Jun 29 2021

Most of the nocturnal showers have moved north and only affecting
CNM and HOB at this time. Expecting redevelopment during the late
morning into afternoon. Have IFR/MVFR conditions this morning
which will give way to VFR by afternoon.

&&

.SHORT TERM...
(Today through Wednesday afternoon)
Issued at 336 AM CDT Tue Jun 29 2021

This morning W TX and SE NM remains between an upper low to the west
and a ridge to the east.  This will continue to be a wet pattern for
the area.

Have had moderate to at times heavy rain move through the Permian
Basin... SE NM... and the Trans Pecos overnight.  Based on high
guidance pops and expected qpf went ahead and extended the Flash
Flood Watch another 12 hrs to 00z.  the Highest chances today will
be over SE NM.  Scurry and Mitchell does not look to receive heavy
rain today so dropped them from the watch... however they will still
have a chance for some additional rain.  Later shifts will have to
decide whether the watch will need to be extended through the
night... SE NM... Culberson and Reeves would be most likely if that
was to happen as best chances tonight remain out west.  Lower rain
chances continue Wednesday but remain likely over the higher
elevations.

With all this rain and clouds temperatures will continue to be below
normal... expect a few degrees warmer than Monday with most
locations warming into the 80s.  Lows tonight should be in the 60s.
On Wednesday the warming trend will continue but temps should still
top out about 10 degrees below normal.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 336 AM CDT Tue Jun 29 2021

An upper lvl ridge will build over TX on Thursday and Friday, this
will promote increasing 850-700 hpa temperatures and give the area a
much needed break in precipitation. Deep SE flow and high antecedent
soil moisture should keep sfc temps from getting too hot. In
fact, below normal temperatures are expected through the rest of
the week into this weekend. By this weekend, the 590 dam high over
TX will retrograde wwd over the SW U.S. At the same time, a
strong ULL will move into the Upper Midwest and NW flow aloft
should develop over our forecast area. This flow regime will help
usher in a cold front sometime late Friday into early Saturday.
The front will provide a focus for showers and thunderstorms
especially across the Permian Basin and Southeast New Mexico.
Models are hinting at an MCS developing along and behind the front
which could bring another round of heavy rain and flash flooding
to areas which have already flooded this week. If precipitation
continues into Sunday, it may unfortunately disrupt any holiday
weekend plans so stay tuned!

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               81  69  84  70 /  40  40  30  10
Carlsbad                 78  65  83  67 /  80  80  60  40
Dryden                   84  73  87  71 /  30  40  20  20
Fort Stockton            84  67  87  68 /  50  50  30  30
Guadalupe Pass           73  59  78  63 /  80  70  60  40
Hobbs                    77  64  82  66 /  70  60  50  30
Marfa                    79  61  82  60 /  60  50  50  30
Midland Intl Airport     82  68  85  69 /  50  50  30  20
Odessa                   81  68  86  69 /  50  50  30  20
Wink                     84  69  88  70 /  60  60  40  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening for Andrews-Borden-
     Chinati Mountains-Davis Mountains-Davis Mountains Foothills-
     Dawson-Eastern Culberson County-Ector-Gaines-Guadalupe
     Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
     Howard-Loving-Marfa Plateau-Martin-Midland-Presidio Valley-
     Reeves County Plains-Van Horn and Highway 54 Corridor-Ward-
     Winkler.

NM...Flash Flood Watch through this afternoon for Central Lea County-
     Eddy County Plains-Guadalupe Mountains of Eddy County-
     Northern Lea County-Southern Lea County.

&&

SHORT TERM...72
LONG TERM....24
AVIATION...72
Hazardous weather outlook, Jun 29, 3:19 AM MDT, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
419 AM CDT Tue Jun 29 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-300930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
419 AM CDT Tue Jun 29 2021 /319 AM MDT Tue Jun 29 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Thunderstorms capable of producing heavy rainfall, gusty wind,
frequent lightning, and flash flooding are expected across much of
the area today and tonight. A Flash Flood Watch remains in effect
today for Southeast New Mexico, the Upper Trans Pecos, much of the
Permian Basin, the Davis Mountains and the Marfa Plateau.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms producing heavy rainfall that may result in flash
flooding are possible over Southeast New Mexico and the higher
elevations of West Texas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated however any reports of
flooding or flash flooding can be relayed to local officials or the
NWS.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Local storm report, Jun 29, 8:49 AM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
National Weather Service Midland/Odessa TX
949 AM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND GST     CASTOLON                29.14N 103.51W
06/26/2021  M63.00 MPH       BREWSTER           TX   MESONET

            CASTOLON MESNOET MEASURED A WIND GUST OF 63 MPH.

0517 PM     TSTM WND GST     CASTOLON                29.14N 103.51W
06/26/2021  M67.00 MPH       BREWSTER           TX   MESONET

            CASTOLON MESONET MEASURED A WIND GUST OF 67 MPH.

0622 PM     TSTM WND DMG     4 NW ODESSA             31.90N 102.42W
06/26/2021                   Ector              TX   TRAINED SPOTTER

            SEMI TRAILER BLOWN OVER IN SAMS CLUB PARKING LOT.

0630 PM     TSTM WND DMG     4 NNE MIDLAND           32.05N 102.05W
06/26/2021                   Midland            TX   SOCIAL MEDIA

            MULTIPLE FENCES BLOWN DOWN. TIME ESTIMATED FROM RADAR.

0647 PM     TSTM WND DMG     TARZAN                  32.31N 101.98W
06/26/2021                   MARTIN             TX   SOCIAL MEDIA

            PHOTO OF ROOF DAMAGE TO METAL OUTBUILDING. TIME ESTIMATED
            BY RADAR.

0658 PM     TSTM WND GST     2 WNW TARZAN            32.32N 102.01W
06/26/2021  M62.00 MPH       Martin             TX   MESONET

            TARZAN MESONET MEASURED A WIND GUST OF 62 MPH.

0658 PM     TSTM WND GST     2 WNW TARZAN            32.32N 102.01W
06/26/2021  M62.00 MPH       Martin             TX   MESONET

            TARZAN MESONET MEASURED A WIND GUST OF 62 MPH

0744 PM     TSTM WND GST     1 S LAMESA              32.72N 101.96W
06/26/2021  M88.00 MPH       Dawson             TX   MESONET

            LAMESA MESONET MEASURED A WIND GUST OF 88 MPH.

0750 PM     TSTM WND DMG     LAMESA                  32.73N 101.96W
06/26/2021                   DAWSON             TX   SOCIAL MEDIA

            PHOTOS OF RV PARK WITH DAMAGED AND FLIPPED RV TRAILERS.
            TIME ESTIMATED BY RADAR AND LOCAL MESONET AND AWOS
            OBSERVATIONS.

0755 PM     TSTM WND GST     2 SW TATUM              33.23N 103.34W
06/26/2021  M59.00 MPH       Lea                NM   MESONET

            TATUM MESONET MEASURED A WIND GUST OF 59 MPH.

0755 PM     TSTM WND DMG     LAMESA                  32.73N 101.96W
06/26/2021                   DAWSON             TX   NEWSPAPER

            WIDESPREAD DAMAGE OBSERVED IN NORTHEAST LAMESA NEAR US 87
            AND N 22ND ST. 11 RVS AT THE 2T RV PARK WERE DAMAGED AND
            ROOF DAMAGE WAS OBSERVED AT THE SOUTHERN INN AND SUITES.
            LOTS OF TREE DAMAGE AND GARAGE DOORS BLOWN IN. TIME
            ESTIMATED FROM RADAR AND SURFACE OBSERVATIONS.

0805 PM     FLASH FLOOD      2 NW MIDLAND            32.02N 102.10W
06/26/2021                   Midland            TX   SOCIAL MEDIA

            VIDEO OF FLOODING ALONG WADLEY AVE AND IN GRAFA PARK.

0810 PM     FLASH FLOOD      3 W LAMESA              32.73N 102.01W
06/26/2021                   Dawson             TX   TRAINED SPOTTER

            HIGHWAY 180 WEST OF LAMESA IMPASSABLE DUE TO WATER AND
            MUD OVER THE ROAD.

0822 PM     FLASH FLOOD      LAMESA                  32.73N 101.96W
06/26/2021                   DAWSON             TX   SOCIAL MEDIA

            VIDEO OF AT LEAST A FOOT OF FLOWING WATER OVER ROADS IN
            LAMESA.

0831 PM     FLASH FLOOD      LAMESA                  32.73N 101.96W
06/26/2021                   DAWSON             TX   SOCIAL MEDIA

            VIDEO OF STREET FLOODING IN LAMESA SUBMITTED VIA SOCIAL
            MEDIA.

0900 PM     HAIL             WICKETT                 31.57N 103.01W
06/26/2021  E1.75 INCH       WARD               TX   SOCIAL MEDIA

            HAIL RANGED IN SIZE FROM NICKEL TO GOLFBALL

0905 PM     TSTM WND DMG     2 WSW MONAHANS          31.59N 102.92W
06/26/2021                   Ward               TX   PUBLIC

            VIDEO OF MULTIPLE R.V. TRAILERS OVERTURNED DUE TO
            POSSIBLE STRAIGHT LINE WINDS. TIME ESTIMATED BASED ON
            RADAR.

0905 PM     TSTM WND GST     5 NW COLORADO CITY      32.45N 100.92W
06/26/2021  M62.00 MPH       Mitchell           TX   MESONET

            COLORADO CITY MESONET MEASURED A WIND GUST OF 62 MPH.

&&

SCOTT.KLEEBAUER

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:01 AM MDTAreal Flood AdvisoryMAFLea3 hr
Jun 29, 6:24 AM MDTAreal Flood AdvisoryMAFEddy4 hr
Jun 29, 10:07 AM MDTRiver Flood WarningMAFEddy27 hr
Jun 29, 11:26 AM MDTRiver Flood WarningMAFEddy21 hr

Nearby

Areal Flood Warnings in New Mexico, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.